I am caring for my 68 year old mother who has been diagnosed with parkinsons. She has had it about 5 yrs now. It seem things have progressed she is having a lot of dyskensia and very confused, has little balance and haullicinates. Iam so lost I am trying to space out all of her meds in additon to the PD she is being treated for deression/ bipolar.I feel the PD is not controlled at all. The dr keeps increasing the meds. she take stalevo 200 mg four times a day , amantadine 2 times a day and mirapex .05 three times a day. has anyone ever experience this??
That's complex as the standard Carbodopa/Levodopa (which is what Stelevo is) combination of medications that is used for Parkinson's will cause tardive dyskinesia eventually. All of those medications in raising dopamine can cause psychosis as well. They could interact with standard psychiatric medications (it should be noted of course that antipsychotics and some other psychiatric medications will cause tardive dyskinesia as well for more information google "Patient Education Tardive Dyskinesia" as the site itself says "some of these medications may be medically neccessary", there is a clinically detailed article on Emedicine as well). The standard Carbodopa/Levopa combination is necessary but there are other options as regards adjunct medications. I do know that I found the medication Zofran which is an FDA approved medication in clinical study for Parkinson's, Parkinsonian psychosis and tardive dyskinesia (which I have in advanced form) to be of help but each person responds differently to each medication. There still are many other options though as regards adjunct medications. The best thing to do would be to arrange a consultation with a movement disorders specialist for her.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.